I have been taking 30mg for nearly a month now and I am still getting terrible migraines.
6 Jun 2011
I prefer to call it by its name, Elavil, easier to spell! I have taken 75mg at bedtime for several years to prevent migraines. Since it is also an anti-depressant, it usually takes 6-8 weeks to build up in your system. Don't give up on it yet! I am hoping it will work for you. However, it is a preventative and had no effect on me. I wonder how many people who are this drug for prevention and if it works for them? Anyone?
My opinion of course, if you are getting terrible migraines, you would probably be better off taking medication to treat but preventatives can't hurt as long as you don't have side effects that are bothersome from Elavil. Sometimes it takes visiting 2 or 3 (for me it did) different doctors to get medicine that will work for you. Good luck and keep us updated if/when you do see any difference in next couple weeks!
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does anyone else take three different prescriptions to manage the pain of migraines? The neurologist
... has me taking 100 mg Topamax and 25 mg amitriptyline to prevent migraine frequency. I also take Axert to manage the pain of migraines, since OTC ...
3 answers • 24 Jul 2010
... I am concerned with all of the side effects. I usually don't take any medication at all, but I was feeling desperate to cure these ...
2 answers • 9 Dec 2011
Amitriptyline - Please help! My17 yr old just started elavil 20 mg. 6 days ago for severe migraines?
Started elavil20 mg 6days ago. Not able to go to school . Still migraines and extreme fatigue. Tried taking it earlier no help. Also zomig and Bayer ...
4 answers • 1 Mar 2013
I have been taking amitriptyline for 2 days now, for vestibular migraine preventative & depression.?
... How long should i expect to feel drowsy and woozy, like im floating on my feet when I walk and kind of unsteady? I get dizziness, ...
2 answers • 4 Dec 2014